MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR SWAN-GANZ PACEPORT OXIMETRY; CATHETER, OXIMETER, FIBER-OPTIC

EDWARDS LIFESCIENCES, PR SWAN-GANZ PACEPORT OXIMETRY; CATHETER, OXIMETER, FIBER-OPTIC
Model Number 780F75M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 780f75m catheter with monoject limited volume syringe was returned for evaluation.The customers report of balloon rupture was confirmed.The catheter balloon was found to be torn from proximal and distal bonding sites.The central area of balloon latex was missing.Residual latexes were observed from the distal and proximal bonding sites.All through lumens were patent without any leakage or occlusion.There was no visible damage or inconsistency observed from the catheter body or syringe.A device history record review was completed and documented that device met all specifications upon distribution.An engineering evaluation was completed to assess for any manufacturing-related processes which could be correlated to the complaint.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
It was reported that, before use, the balloon on the swan-ganz catheter was ruptured.The device was being used with a hemosphere monitor.There was no patient injury.The product was returned for evaluation and the central area of the balloon latex was missing.

Brand Name
SWAN-GANZ PACEPORT OXIMETRY
Common Device Name
CATHETER, OXIMETER, FIBER-OPTIC
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
9492500294
MDR Report Key15577660
Report Number2015691-2022-08478
Device Sequence Number17847901
Product Code DQE
UDI-Device Identifier00690103197341
UDI-Public(01)00690103197341(17)231026(11)211026(10)64014088
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K905458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2023
Device Model Number780F75M
Device Catalogue Number780F75M
Device Lot Number64014088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Initial Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown